| Model Number |
3504305M |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: unknown side deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent unspecified breast surgery with a 400cc mentor tissue expander and experienced unknown side deflation.As a result, the device was explanted, and replaced with catalog number 3545295, and lot number 9417386 on an unknown date.
Additional Manufacturer Narrative
On 6/22/2021, mentor became aware that medical device problem code off-label use (a2304) was missing from the initial submission.Per the instructions for use, these devices are not indicated for breast tissue expansion applications.Manufacturer's reference number: (b)(4).Medical device problem code a2304 added to section h6.
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2021, expander evaluation was completed.Expander evaluation summary: mentor conducted visual inspections, leak testing and microscopic examinations.Visual analysis of the returned sample revealed that the exp rnd remote 400cc tissue expander was found to have two tears in the posterior view, measuring both tears approximately 0.5 cm.Leak testing was performed in accordance with mentor procedures and no additional leaks were detected.Microscopic examination was performed and the cause of the tear could not be identified.As the authorization form for examination was not received, the product evaluation lab could not identify a conclusion due to the specific nature of this deflation.The evaluation was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number 9443035 and no non-conformances were identified.As indicated in the product insert data sheet, tissue expanders (radovan) are not intended to be used in breast-related procedures.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.Manufacturer's reference number: (b)(4).H6 medical device problem code off-label use no longer applies.